Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


When to start medication?
Jan 13, 2014

I was diagnosed with HIV on 12.11.13. I went to the doctor for my lab results last week, my CD4 count is 1078 but my viral load is 200,000. My doctor recommends starting medication because of the high viral load but said he would recommend starting medication if it were just 5,000. I've read that sometimes there's a surge in the viral load when you're first infected. My last negative HIV test was in May. I don't want to start treatment immediately if I don't have to but I was just wondering if it were possible that the virus levels could actually go down slightly and I could defer treatment without permanent damage. I have been extremely stressed and was wondering if that had anything to do with my HIV levels. Any information you have on starting medication would be greatly appreciated. I go back to the doctor in 3 weeks to start medication and I want to be making the right educated choice. Thank you.

Response from Dr. Young

Hello and thanks for posting.

Assuming that you live here in the US, current US Government guidelines and the ISA-USA guidelines recommend treatment for all people living with HIV, irrespective of their CD4 cell count.

Your quite high viral load is another parameter that would suggest early treatment, even if you were only recently infected. Stress isn't a good thing, but only has a minimal affect on viral loads.

Take a look at these guidelines as well as TheBody.com's Resource Center on Starting HIV Treatment. If these raise any additional questions, just drop me a note at this Forum.

Be well, BY



Previous
Hiv positive living with hiv negative husband
Next
is taking pep second time after 4 months dangerous

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement